Mobile browser
insulin burning?

Question:
I need some advice.

Last month and now tonight when I injected my insulin it was burning awful. Last month I blamed it on my being ill. But tonight I am tired but not ill.

Anybody have any answers to this? It is a little frightening when it doesn't happen often.

Thank you so much for all of your encouraging words and wisdom.

Pam
Answers:
Pam was the insulin just taken out of the fridge or was it cold. Make sure your insulin is room tempature before injection. This does happen sometimes but it is pretty rare that an injection burns.
Answers:

I was told by the Nurse that the burning was caused by the alcohol prep pad.
Al
Answers:

I was told by the Nurse that the burning was caused by the alcohol prep pad.
Al
Answers:
I use one prep pad in the morning when I get up and clean the area that I am going to be using during the day way before I need to inject and thats it.
No burning and stinging this way!
Answers:
I do not use alcohol pads and experience burning with insulin injections on a regular basis, it could happen one day and not the next. And I do take the insulin out of the fridge to do an injection. How long does it take to come to room temp?

Jptdad
Answers:
The insulin that you use on a daily basis does not need to be in the fridge. I have taken shots for over 20 yrs and never keep my current pen needle or bottle in the fridge. Insulin does not need to be refrigerated while it is your current supply.
Answers:
Thank you Al and Furball! The first time I overdid the alcohol wipe, completely makes sense.

The second time it happened was during a cold snap here in New York and we keep the house chilly!

Simple things but I always think it is something huge and awful! Warm the hands and the pen first, no more alcohol!!!!

Thank you also 2badfrog!

Pam
Answers:
i am taking 70 units of lantus right now and yes, most of my injections burn like fire but what i have learned for myself is that if i inject slowly, like 5-10 units then wait a few seconds for the burn to lessen then push more it seems to help some, not all but some.hope this can help you.
squeek
Answers:
Great advice because I just try to inject as fast as I can!!
I really don't why I do this....ouch!

Thank you Squeek, I am going to slow, slow down injecting!

Pam
Diabetes Mellitus Type
Diabetes Nursing

©2010-2012 Diabetes With People All right reserved.map